What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 8, 1:33 PM PST, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 8, 1:33 PM PST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
233 PM PDT Thu Jun 8 2023
.SYNOPSIS...
Temperatures will reach the 90s again today with little relief
overnight. Chances for slow moving thunderstorms capable of heavy
rain and gusty outflow winds will persist into tomrrow morning.
Temperatures will be cooler and closer to seasonal averages Friday
into Saturday before warming up again early next week.
&&
.DISCUSSION...
...Very heavy rain with thunderstorms into Friday morning...
Today through Saturday:
Convection initiation is well underway in the ID Panhandle as the
airmass has slowly destabilized through the morning. The strongest
storms as of 1 PM are in Shoshone/Benewah/Latah counties and the
Cabinet Mountains in NW Montana and are drifting towards the
northwest around 10-15 knots. Storms are mostly expected to stay
below severe limits (>95% chance), but gusty winds and hail may come
out of more resilient updrafts.
More importantly thunderstorms will be capable of producing >1"/hr
rain rates as PWATs are near all time record highs. Weather stations
east of Flathead Lake have measured rainfall rates around 1-1.5" an
hour with storms passing over them. While that is very far from our
forecast area, the overall synoptic environment is largely the same.
Burn scars in steep terrain will be susceptable to flash flooding.
Urban and rural areas may experience flooding in low lying areas and
roadways. The threat for flooding will continue overnight into
Friday especially in the east slopes as a heavy band of precip is
reinforced by upslope flow. By tomorrow afternoon, the band will
move out of the area. Additional showers and thunderstorms will
develop in the ID mountains and NE WA aided by a shortwave trough.
Highs will be much cooler in the 70s. Saturday features additional
thunder chances (20-40%) in the afternoon in NE WA and the ID
Panhandle. db
Sunday through Thursday: Moisture, considerably less than today and
Friday, will still show a tendency to stream up from the
south/southeast until Tuesday night. In addition various small scale
disturbances rotating counterclockwise around an upper level low
pressure area roughtly centered over the Southern California Coast
will drift north/northwestward and over Eastern Washington and North
Idaho at times. In addition orographic forcing will be optimized in
the afternoon and early evening hours. With this in mind pops for
showers and thunderstorms at times remain drapped over portions of
Eastern Washington and North Idaho. The sustained moisture feed will
allow dewpoints to linger on into the 50s over most lowland and
valley locations as well allowing for overnight low temperatures to
remain well on the warm side of normal coupled with a gradual
warming trend for high temperatures peaking Monday and/or Tuesday. A
low pressure system is expected to pass through Southern British
Columbia and drag a dry cold front though Eastern Washington and
North Idaho Tuesday night which will be followed with an interval of
a drier northwest flow. In addition to the gusty west/northwest
winds Tuesday night into Wednesday there will be cooling trend with
cooler temperatures Wednesday and Thursday. Spotty orographic
forcing may still be of enough intensity to allow for minor mentions
of showers and thunderstorms in some portions of northeast
Washington and North Idaho. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 61 74 57 79 58 84 / 80 60 10 20 0 20
Coeur d'Alene 61 75 57 77 57 83 / 90 70 30 30 10 30
Pullman 58 72 53 76 55 80 / 70 40 20 30 10 20
Lewiston 65 80 62 83 64 88 / 70 50 30 30 10 20
Colville 57 74 52 78 53 84 / 70 80 40 50 20 30
Sandpoint 60 73 57 76 56 81 / 80 90 40 50 20 50
Kellogg 61 72 59 74 60 78 / 90 70 40 60 20 50
Moses Lake 62 76 55 82 57 89 / 50 50 10 10 0 0
Wenatchee 63 73 59 82 61 88 / 50 60 10 10 0 0
Omak 65 76 60 81 60 89 / 50 80 40 30 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch through Friday morning for Central Panhandle
Mountains-Coeur d'Alene Area-Idaho Palouse-Lewis and
Southern Nez Perce Counties-Lewiston Area-Northern
Panhandle.
WA...Flood Watch through Friday morning for Central Chelan County-
Northeast Mountains-Okanogan Highlands-Okanogan Valley-
Spokane Area-Upper Columbia Basin-Washington Palouse-
Wenatchee Area-Western Chelan County-Western Okanogan
County.
&&In the hours before
Special weather statement, Jun 8, 1:42 PM PST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Spokane WA
242 PM PDT Thu Jun 8 2023
IDZ004-082245-
Central Panhandle Mountains ID-
242 PM PDT Thu Jun 8 2023
...Strong thunderstorms will impact portions of northeastern Latah,
southwestern Shoshone and southeastern Benewah Counties through 345
PM PDT...
At 242 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 21 miles southwest of Haugan to 7 miles
northeast of Bovill. Movement was northwest at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarkia, Turner Flat Campground, Avery, and Fernwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4693 11606 4693 11633 4685 11634 4701 11676
4732 11584 4715 11546
TIME...MOT...LOC 2142Z 135DEG 7KT 4714 11567 4693 11627
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ButlerSpecial weather statement, Jun 8, 1:57 PM PST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Spokane WA
257 PM PDT Thu Jun 8 2023
IDZ002-004-082230-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-
257 PM PDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of northwestern
Shoshone and southeastern Kootenai Counties through 330 PM PDT...
At 257 PM PDT, Doppler radar was tracking a strong thunderstorm near
Fourth Of July Pass, or 8 miles northwest of Pinehurst, moving west
at 20 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fourth Of July Pass, Rose Lake, Beauty Creek Campground, and Wolf
Creek Campground.
This includes Interstate 90 in Idaho near mile marker 18 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4771 11632 4759 11623 4746 11652 4765 11672
TIME...MOT...LOC 2157Z 073DEG 19KT 4762 11638
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
ButlerSpecial weather statement, Jun 8, 2:12 PM PST, 58 minutes before
Special Weather Statement
National Weather Service Spokane WA
312 PM PDT Thu Jun 8 2023
IDZ001-002-004-WAZ037-082245-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-
Northern Panhandle ID-Northeast Mountains WA-
312 PM PDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of southwestern Bonner,
northern Kootenai and northeastern Spokane Counties through 345 PM
PDT...
At 312 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Athol, or 18 miles northeast of Hayden, moving west at
40 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hayden, Rathdrum, Dalton Gardens, Spirit Lake, Athol, Hayden Lake,
Chilco, Laclede, Bayview, Careywood, and Blanchard.
This includes U.S. Highway 95 in Idaho between mile markers 435 and
457.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4807 11646 4790 11635 4771 11673 4800 11713
TIME...MOT...LOC 2212Z 070DEG 33KT 4796 11653
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ButlerSpecial weather statement, Jun 8, 2:32 PM PST, 38 minutes before
Special Weather Statement
National Weather Service Spokane WA
332 PM PDT Thu Jun 8 2023
IDZ002>004-082315-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-
Idaho Palouse ID-
332 PM PDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of northwestern
Shoshone, northeastern Benewah and southeastern Kootenai Counties
through 415 PM PDT...
At 332 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Fourth Of July Pass, or 10 miles west of Pinehurst,
moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Medimont and Rose Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4759 11650 4749 11626 4729 11640 4741 11677
TIME...MOT...LOC 2232Z 037DEG 12KT 4749 11644
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
ButlerSpecial weather statement, Jun 8, 2:37 PM PST, 33 minutes before
Special Weather Statement
National Weather Service Spokane WA
337 PM PDT Thu Jun 8 2023
IDZ002-004-082315-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-
337 PM PDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of west central
Shoshone, northeastern Benewah and southern Kootenai Counties through
415 PM PDT...
At 337 PM PDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Wardner, or 16 miles east of St. Maries, moving west
at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
St. Maries, Huckleberry Campground, St. Joe, Santa, and Calder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4712 11644 4735 11664 4737 11664 4737 11663
4743 11611 4725 11604
TIME...MOT...LOC 2237Z 079DEG 20KT 4729 11621
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ButlerSpecial weather statement, Jun 8, 3:03 PM PST, 7 minutes before
Special Weather Statement
National Weather Service Spokane WA
403 PM PDT Thu Jun 8 2023
IDZ001-002-WAZ036-037-082330-
Coeur d'Alene Area ID-Northern Panhandle ID-Spokane Area WA-
Northeast Mountains WA-
403 PM PDT Thu Jun 8 2023
...A strong thunderstorm will impact portions of northwestern
Kootenai and east central Spokane Counties through 430 PM PDT...
At 403 PM PDT, Doppler radar was tracking a strong thunderstorm over
Rathdrum, moving southwest at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coeur d'Alene, Post Falls, Hayden, Rathdrum, Dalton Gardens, Hauser,
Hayden Lake, Otis Orchards-East Farms, Huetter, State Line, and
Newman Lake.
This includes the following highways...
Interstate 90 in Idaho between mile markers 1 and 11.
U.S. Highway 95 in Idaho between mile markers 432 and 440.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4793 11690 4778 11668 4762 11694 4781 11719
TIME...MOT...LOC 2303Z 053DEG 16KT 4781 11690
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
Butler